MAUDE Adverse Event Report: ASCENSIA DIABETES CARE US INC. CONTOUR® NEXT; BLOOD GLUCOSE TEST STRIPS

ASCENSIA DIABETES CARE US INC. CONTOUR® NEXT; BLOOD GLUCOSE TEST STRIPS
Model Number 7277
Medical Device Problem Code Unsealed Device Packaging (1444)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/29/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The patient/family (a1) was the initial reporter (e1), so personal information was not entered.No information was captured in section a4 as the customer's weight was not provided.
 
Event or Problem Description
The customer opened a box of contour® next test strips and found that the bottle was already open.There was no allegation of an adverse event.The customer was advised to return the device for evaluation.Replacement test strips were sent to the customer.
 
Additional Manufacturer Narrative
The customer did not return the device for evaluation.Therefore, the device history record was reviewed for the suspected contour® next test strips for lot # 5bhec41a, which showed that the cap on the test strip vial was sealed.As per the historical review of the event for the similar issues, modifications were made to the carton dimensions to help prevent vial caps from opening after packaging.

Brand Name
CONTOUR® NEXT
Common Device Name
BLOOD GLUCOSE TEST STRIPS
Manufacturer (Section D)
ASCENSIA DIABETES CARE US INC.
100 summit lake drive
valhalla NY 10595
Manufacturer (Section G)
PHC CORPORATION (REGISTRATION NUMBER: 1000134386)
2131-1 minamigata
toon ehime, 791-0 395
JA   791-0395
Manufacturer Contact
shweta gulati
100 summit lake drive
valhalla, NY 10595
9142361830
MDR Report Key23038436
Report Number1810909-2025-00142
Device Sequence Number9889387
Product Code NBW
UDI-Device Identifier10301937277358
UDI-Public(01)10301937277358(17)270228(10)DW5BHEC41A
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K241787
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Remedial Action Replace
Type of Report Initial,Followup
Report Date (Section B) 10/17/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number7277
Device Catalogue Number85723154
Device Lot Number5BHEC41A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/29/2025
Supplement Date Received by Manufacturer10/14/2025
Initial Report FDA Received Date09/12/2025
Supplement Report FDA Received Date10/17/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/01/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age56 YR
Patient SexMale